Couldn't find what you looking for?

TRY OUR SEARCH!

I have been reading a lot of articles on Gardasil tonight--and over 50% of them have been talking about how there are more bad side effects to the vaccine than there are good, and how it does not actually prevent cervical cancer.

My boyfriend just got his first shot today at around 4pm and he threw up about 30 minutes ago-- not sure if that could be linked to Gardasil.

I have terrible anxiety and I have just been worrying about him... so any kind answers would be great :)

Loading...

Relatively speaking it is actually VERY safe.   ..I personally haven't come across any reputable articles stating severe dangers w/ gardasil. First, the vaccine doesn't even contain live or dead viruses (it contains particles that are very similar to the virus, which "Trick" the immune system into making antibodies, but don't risk infection, or virus reproduction); nor does it contain thiomersal or mercury or other nasty as additives. After it was widely distributed, a follow up by the Journal of American Medical Association was made; which addressed ~12,000 reported adverse side effects (just REPORTED effects.. this isn't proof gardasil caused) out of some 23,000,000 doses; so even assuming 100% of these reports of adverse events were caused by gardasil (which is VERY unlikely, i'd say bordering on impossible), his means the risk of adverse reaction is only 0.00054%!!! And the majority of these "adverse effects" were minor: most common being headache, injection site irritation, & minor allergic reaction (usually resulting in hives, at the worst). Out of all these dosages given, only four reported cases of death occurred--from pulmonary embolism. However, no follow up evidence has proven that this was directly caused by gardasil. So, out of a sample of some 23 million doses.. this is pretty SAFE; you're at more risk for adverse & severe side effects by taking ASPIRIN than by the looks of how this vaccine works.


So, don't fret about it! And before reading any articles (ESPECIALLY when it comes to vaccines), make sure you consider the source! & any claims made by seemingly intelligent people, be it on a website, in an article, or a forum like this, do your homework on what they're claiming! & of course there is major conspiracies on vaccine use, most of which is not backed by hard evidence. So if you happen to be reading something that is definitively anti-vaccine, make sure its written by a doctor or linked to one (or linked to medical studies)... BUT be sure to validate the claims being made! People w/o proper knowledge in certain areas of study tend to make assumptions & leaps of logic on on certain facts (for example- disproof of a theory doesn't equate to proof of an opposing theory. Seems simple, right? But people do this all the time. A common example here in the U.S. is w/ people who try to disprove evolution or even the big bang; well, its all fine and dandy that you have pointed out some short comings in these theories- but where is the proof for creationism? there isn't any!)
Reply

Loading...

And I would say the vomiting your boyfriend experienced was a coincidence (or perhaps, a placebo effect?  ..if he had similar worries as you do?). Nausea and/or vomiting are not common side effects of this vaccine. Unless it was some reaction to an additive/preservative- however, the levels of such chemicals are usually quite low for them to have any effect at all, unless one is sensitive or allergic to the chemical (i can't or wouldn't know the exact preservatives used in the formulation your boyfriend received).
Reply

Loading...